Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 112, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 6, 2006, 4:15 PM MST for Pima County, Arizona. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2006, 4:15 PM MST (23:15 UTC)
- Expired
- Sep 6, 2006, 4:15 PM MST
- In force
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 46 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.3 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 062315
FFWTWC
AZC019-070015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
415 PM MST WED SEP 6 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS EXTENDED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA
* UNTIL 515 PM MST
* AT 408 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE A THUNDERSTORM POSSIBLY PRODUCING FLASH FLOODING OVER
THE SANTA CATALINA MOUNTAINS INCLUDING SABINO CANYON...AS WELL AS
PORTIONS OF THE TUCSON METRO AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SABINO
CANYON AND SAGUARO NATIONAL PARK EAST...AND THE EASTERN PORTIONS OF
THE TUCSON METRO AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
FLOOD WATERS WILL MOVE DOWN SABINO CANYON WHICH SHOULD BE CRESTING
AT THE PRESENT TIME AT SABINO DAM. IN ADDITION...A STORM ALSO
DEVELOPED NEAR SAGUARO NATIONAL PARK EAST AND HAS SINCE MOVED TOWARD
THE EASTERN PORTIONS OF THE TUCSON METRO AREA. RADAR IS ESTIMATING
THAT THIS STORM IS PRODUCING AMOUNTS IN EXCESS OF 2 INCHES ON THE
FAR EAST SIDE OF TUCSON...MAINLY ALONG PANTANO FROM GOLF LINKS TO
BROADWAY.
SOME RECENT RAINFALL AMOUNTS FROM GAUGES AROUND THE AREA INCLUDE:
MOUNT LEMMON 1.06 INCHES...
SAMANIEGO 0.71 INCHES...
TANQUE VERDE GUEST RANCH 0.63 INCHES...
MOUNT LEMMON HWY & MILE POST 3 0.51 INCHES...
SPOTTER ON REDINGTON ROAD 0.80 INCHES...
SPEEDWAY AND HARRISON 0.59 INCHES...
GOLF LINKS AND KOLB 0.31 INCHES...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3223 11095 3215 11093 3205 11052 3246 11060
3246 11094 3231 11102
$$
WEATHER.GOV/TUCSON1 follow-up statement
000
WGUS75 KTWC 062355
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
455 PM MST WED SEP 6 2006
AZC019-070015-
PIMA AZ-
455 PM MST WED SEP 6 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MST FOR EAST
CENTRAL PIMA COUNTY...
AT 450 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING MODERATE TO OCCASIONALLY HEAVY
RAIN OVER MAINLY EASTERN PORTIONS OF THE TUCSON METRO AREA. EVEN
THOUGH THE RAIN CONTINUES TO OCCUR...RADAR INDICATES THAT THIS STORM
HAS DECREASED IN INTENSITY DURING THE PAST HALF HOUR OR SO.
HOWEVER...EXCESSIVE RUNOFF FROM HEAVY RAINFALL THAT OCCURRED EARLIER
THIS AFTERNOON OVER THE CATALINAS AND THE EXTREME EASTERN PORTION OF
THE TUCSON METRO AREA WILL CONTINUE TO CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3223 11095 3215 11093 3205 11052 3246 11060
3246 11094 3231 11102
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 1:45 PM MST, 2 hours 30 minutes earlier.
Area forecast discussion, Sep 6, 1:45 PM MST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 145 PM MST WED SEP 6 2006 .SYNOPSIS...ENOUGH MOISTURE WILL REMAIN ACROSS SOUTHEAST ARIZONA FOR A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS THIS WEEK. && .DISCUSSION...RIDGE BUILDING ALONG THE WEST COAST...NORTHWEST TO NORTHERLY FLOW AT MID TO UPPER LEVELS. RIDGE NOT STACKED WELL THROUGH TO THE SURFACE...ORIENTATION SEES WEAK MID LEVEL FLOW BECOMING EASTERLY AT LOW TO MID LEVELS. AREA OF DRIER AIR TEMPORARILY UPSTREAM AT MOST LEVELS TRANSITIONING FROM NORTHEAST ARIZONA AND NEW MEXICO. 12Z KTUS SOUNDING PRECIPITABLE WATER DOWN TO 1.28 WITH A SUBSIDENCE INVERSION AT H5. SHOULD CONTINUE TO STRUGGLE TO GET OFF THE MOUNTAINS TODAY AFTER INITIAL BUILDUPS...MAYBE ISOLATED COVERAGE IN VALLEYS THIS AFTERNOON AND EVENING. WEAK STORM MOTION...SO LOCALLY HEAVY RAIN POSSIBLE. A WEAK TROUGH WITH FAVORABLE JET DYNAMICS FOR SOUTHEAST ARIZONA COMBINED WITH SUFFICIENT MOISTURE WILL GENERATE MORE WIDESPREAD AND STRONGER THUNDERSTORM COVERAGE BY LATE THURSDAY THROUGH FRIDAY AND INTO SATURDAY. DRY NORTHWESTERLY TO WESTERLY FLOW AS THE RIDGE RETREATS AND HIGHER LATITUDE SYSTEMS BECOME MORE FREQUENT NEXT WEEK. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:35 PM MST | Flash Flood Warning | TWC | Cochise | 25 min |
| Sep 6, 2:57 PM MST | Flash Flood Warning | TWC | Pima | 18 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.